Published Articles

Australian lead poisoning cases linked to opium

GPs are being urged to ask about opium use in patients presenting with non-specific abdominal symptoms.
26 September 2018

Patients in denial about 200-tablet-per-week codeine habits

People who start taking OTC codeine analgesics for back pain and headaches are ending up in hospital after taking almost 30 tablets daily, a major review shows.
20 September 2017

Homeopathic belladonna teething products pulled

Homeopathic baby teething products containing the toxin belladonna are being withdrawn after improperly diluted batches were linked to serious adverse events.
02 May 2017

8 key findings on unplanned hospital admissions

One in five hospitalisations of older Australians is due to avoidable drug adverse reactions, a Tasmanian review has found.
11 April 2017

Cairns doctors discover deadly jellyfish antidote

The antihypertensive drug clonidine may produce dramatic improvement in Irukandji syndrome brought on by a jellyfish sting, say Australian clinicians.
27 September 2016

Don't use fluoroquinolones, says US regulator

Fluoroquinolone antibiotics should not be used for uncomplicated infections because the risk of tendon problems and neuropathy outweighs their benefits, says the US drug regulator.
25 May 2016

Take-home naloxone is a life saver, study shows

A take-home naloxone program in NSW has been declared a success after half of those given the opioid antagonist used it to reverse an overdose.
21 April 2016

11 household products that poison most

Denture cleaner and hair dye are among the most common household consumer products implicated in poisoning incidents, a new ACCC report shows.
25 March 2016

Ketoacidosis caution for diabetes drug

The TGA is urging doctors to be vigilant for diabetic ketoacidosis in patients taking the class of drugs that are inhibitors of sodium glucose co-transporter (SGLT2 inhibitors).
14 August 2015

Throat lozenges trigger hypokalaemia

Fisherman’s Friend lozenges may be an enemy of healthy potassium levels because their licorice content can cause a hypermineralocorticoid state, endocrinologists warn.
27 July 2015